Alert archive / Florida / Beach Hazards Statements in 2022

Beach Hazards Statement 23, NWS Melbourne, FL

November 13, 2022Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this beach hazards statement at Nov 13, 2022, 4:29 AM EST for Brevard County, Volusia County, Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2022, 4:29 AM EST (09:29 UTC)
Expired
Nov 14, 2022, 4:00 AM EST
In force
24 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2022-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2022-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WHUS42 KMLB 130929
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
429 AM EST Sun Nov 13 2022

FLZ141-347-447-647-747-140900-
/O.EXP.KMLB.RP.S.0029.000000T0000Z-221113T0900Z/
/O.NEW.KMLB.BH.S.0023.221113T0929Z-221114T0900Z/
Coastal Volusia-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
429 AM EST Sun Nov 13 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...
...HIGH RIP CURRENT RISK HAS EXPIRED...

* WHAT...A southward flowing longshore current, and a moderate risk
  of rip currents are expected.

* WHERE...Coastal Volusia, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties.

* WHEN...Through late tonight.

* IMPACTS...Northerly winds will produce a strong southward
  flowing longshore current today, which can knock swimmers off 
  their feet or into deeper water, making them more susceptible to
  dangerous rip currents. The longshore current will also 
  increase the risk of rip currents near piers and jetties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ154-159-164-131030-
/O.EXP.KMLB.RP.S.0029.000000T0000Z-221113T0900Z/
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-
429 AM EST Sun Nov 13 2022

...HIGH RIP CURRENT RISK HAS EXPIRED...

There will be a moderate risk of rip currents.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 12, 8:58 PM EST, 7 hours 31 minutes earlier.

Area forecast discussion, Nov 12, 8:58 PM EST, 7 hours 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
858 PM EST Sat Nov 12 2022

.UPDATE...
Issued at 852 PM EST Sat Nov 12 2022

Isolated showers and storms will continue moving east across the
Atlantic waters south of the Cape through this evening before
moving well outside the forecast area around midnight. Adjusted
PoPs slightly across the waters and trimmed back across the
peninsula based on current radar trends. Winds remaining westerly
and light overnight. Cloud cover will increase overnight ahead of
a frontal boundary expected to pass across east central Florida
on Sunday. Some model guidance continues to indicate the potential
for some low stratus and even patchy fog development across the
area overnight into the early morning. Chose not to remove the
patchy fog from the forecast, but confidence is slightly lower in
fog development compared to earlier. Overnight lows will be
slightly above normal in the low to mid 60s.

&&

.MARINE...
Issued at 852 PM EST Sat Nov 12 2022

Isolated showers and storms will continue moving east across the
Atlantic waters south of the Cape through this evening and will
push out of the forecast area around midnight. Winds over the
Atlantic waters will continue to veer from southerly to westerly
overnight ahead of a cold front and reach 10-14 knots which is
starting to occur at NOAA Buoy 009. Seas 3 feet nearshore and 4
to 5 feet offshore.

&&

.AVIATION...
(00Z TAFS)
Issued at 852 PM EST Sat Nov 12 2022

VFR conditions and light winds the rest of this evening and into the
overnight. There is a chance for some patchy fog in normally fog
prone areas toward morning but widespread dense fog is not expected.
There is a better chance for MVFR/IFR stratus as a cold front pushes
into LEE/DAB around sunrise and SFB/MCO by mid morning. A NW-N wind
shift will develop behind the front around 10 knots. CIGs across the
north should lift above 030 AGL (VFR) by 17Z or so though remaining
035-045 AGL. Isolated showers possible along and behind the front.

&&

.HYDROLOGY...
Issued at 852 PM EST Sat Nov 12 2022

River levels at Astor will remain in Major flood stage, between
4.1 and 4.2 feet into next week with upstream rainfall expected
to very slowly drain down the basin. Levels at Deland have
steadied near 5.2 feet and will remain in Moderate Flood Stage for
the foreseeable future. At Sanford, levels are steady around 6.9
feet and will begin a slow rise into Moderate Stage early next
week. At Lake Harney above Geneva, Moderate Flood Stage is
observed with current levels of 9.2 feet and a slight rise is
expected early next week. River Flood Warnings remain in effect
for all of these forecast points.

&&

.PREV DISCUSSION...
Issued at 343 PM EST Sat Nov 12 2022

Sunday... The short wave trough over the southeast CONUS will
push eastward through the day and will eventually push offshore
into the Atlantic overnight. A cold front across the Florida
panhandle in the morning will shift southward across the peninsula
through the day, clearing east central Florida by the evening.
Isolated showers associated with the front will be possible
through the day, starting across the north late in the morning and
progressing southward through the day. Forecast PW values support
isolated showers with PW values ranging from 1.0-1.48". Light
west to northwest winds in the morning will veer to the north to
northeast and increase to around 10 mph behind the front in the
afternoon. Afternoon highs will be below to right around
seasonable for this time of year, with highs in the low to mid 70s
along and north of the I-4, and upper 70s to low 80s southward.

Monday-Tuesday...Zonal/SW flow aloft in the wake of weak frontal
boundary wl become established Mon-Tue on the northern flank of a
flat WSW-ENE oriented ridge which builds from the Yucatan and Bay
of Campeche across the FL Keys/Straits. The next cold front will
move down the peninsula Monday, accompanied by a few showers.
Winds should veer quickly onshore overnight. The post frontal
airmass not a classic cool-down, with only modest forcing to
produce some light rainfall. Northeast winds early Mon veer to
the east in the afternoon, with a small chance for coastal showers
continuing into the evening. Drying and warmer Tue as winds
slacken out of the SE then south.

Max temps Sun-Mon in the U70s-L80s, with lows L60s inland and
M-U60s coast. Tue maxes in the L-M80s with mins in the M-U60s.
Some nightly fog will be possible by daybreak each morning.

Wednesday-Next Saturday...Fast flow aloft prevails at the base of
large, deep trough covering much of the conus east of the Pacific
Coast. As is usually the case with dry season troughs of this
expanse, its long wavelength will make it problematic for the
widespread intrusion of cold air over much of the CONUS to reach
and push through Florida as the flow remains zonal/WSW locally.
Consequently, both the 00Z ECM and GFS has trended back toward
the mid week GFS solution. They now sag a cold front into the
central peninsula Wed night, where it stalls through early Thu,
then lifts back north as a warm front ahead of another short wave
trough/attendant surface wave over the northern GOMEX Thu night.

This wave will slide NE along the front and offshore the SE CONUS,
which should drag the boundary back southward into central Fl Fri
night into Sat. The GFS/ECM differ slightly on how fast this will
occur, but are by and large in agreement with this scenario, which
will feature silent rain chances along with cooler temps after
the initial FROPA Wed. Temps for Wed U70s/U50s NW to M80s/M60s SE;
U60s/L50s NW to U70s/L60s SE Thu; 70F/U50s NW to U70s/U60s SE on
Fri; and M70s/60F NW to 80F/U60s SE next Sat. Isolated to
scattered showers Fri-Sat, although those late week POPs may
eventually rise.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  74  59  77 /   0  20  10  10
MCO  65  79  61  79 /   0  20  10  10
MLB  64  79  64  79 /  10  20  20  10
VRB  64  81  65  81 /  10  20  20  20
LEE  64  74  56  77 /   0  20   0  10
SFB  64  76  59  77 /   0  20  10  10
ORL  65  78  61  79 /   0  20  10  10
FPR  64  81  65  80 /  20  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Tollefsen/Kelly/Haley
Hazardous weather outlook, Nov 12, 8:59 PM EST, 7 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
859 PM EST Sat Nov 12 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-130400-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
859 PM EST Sat Nov 12 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Isolated lightning storms will continue moving east across the
Atlantic waters south of the Cape through this evening and will
not pose a threat to land.

.RIP CURRENT IMPACT...
Strong and dangerous rip currents will continue along the east
central Florida coast tonight. A High Risk of rip currents, as
well as rough surf exists in the surf zone at area beaches.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated lightning storms will continue moving east across the
Atlantic waters south of the Cape through this evening. Wind
gusts over 34 knots will be possible.

.RIVER FLOOD IMPACT...
River levels at Astor will remain in Major flood stage, between
4.1 and 4.2 feet into next week with upstream rainfall expected
to very slowly drain down the basin. Levels at Deland have
steadied near 5.2 feet and will remain in Moderate Flood Stage for
the foreseeable future. At Sanford, levels are steady around 6.9
feet and will begin a slow rise into Moderate Stage this weekend.
At Lake Harney above Geneva, Moderate Flood Stage is observed with
current levels of 9.2 feet and a slight rise is expected early
next week. River Flood Warnings remain in effect for all of these
forecast points.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A Moderate to High risk of rip currents is expected again on
Sunday. In addition, considerable debris may exist in the surf
zone so entering the surf is highly discouraged.

North winds behind a frontal boundary will increase to 15 to 20
knots Sunday into Sunday night, causing seas over the Gulf Stream
to build to 6 feet.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Tollefsen

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 1:34 PM ESTSpecial Weather StatementMLBBrevard41 min
Nov 13, 1:36 PM ESTSpecial Marine WarningMLB39 min
Nov 13, 2:29 PM ESTSpecial Weather StatementMLBIndian River46 min
Nov 13, 3:03 PM ESTSpecial Weather StatementMLBIndian River27 min
Nov 13, 5:05 PM ESTSpecial Weather StatementMLBIndian River40 min

Nearby

Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.